01-22-2004, 12:06 PM #1New Member
- Join Date
- Jan 2004
New,please Help If U Can(predisone)
HI,I KNOW THIS MIGHT NOT APPLY TO THIS BOARD ,BUT IM DESPERATE..I HAVE ALWAYS BEEN HEALTHY AND EXERCISED,WALKING ALOT .BUT I GOT HIT WITH ASTHMA ABOUT 3 YEARS AGO AND ABOUT 6 MONTHS OUT OF THE YEAR IM ON IT DOING A TAPER FROM 80 MILS TO 0 ,..MY PROBLEM IS EVERYTIME I TAKE IT I PUT ON 10 POUNDS AND I KNOW PREDISONE IS KNOW FOR THAT BUT IM SEARCHING 4 ANY INFO THAT CAN HELP..IM NOT A JUNK FOOD EATER OR ANYTHING AND WITH ALL THE SIDE AFFECTS OF PREDISONE WHEN I TRY EVEN WALKING EVERY BONE IN MY BODY KILLS..ITS VERY HARD FOR ME WHEN I NEVER HAD TO WORRY ABOUT MY WEIGHT AND NOW MY SELF ESTEEM IS LOW AND I CANT EVEN LOOK PEOPLE IN THE EYE WHO HAVE,NT SEEN ME FOR A COUPLE YEARS ..THEY DONT EVEN RECONIZE ME.WILL ENOUGH CRYING ABOUT IT ,I JUST WAS WONDERING IF ANYONE KNEW MUCH ABOUT THIS STERIOD AND IF THERES ANYTHING I CAN DO ,ALL THE DOCS SAY IS THAT ITS A SIDE EFFECT AND IM BETTER OFF HEAVY AND BREATHING ,THAN NOT BREATHING AT ALL..ANY INFO WILL BE SOOOO APPRECIATED..THANKS RACH- RRACHHH@AOL.COM
01-22-2004, 12:18 PM #2
You probably wont get many responses here, but as an asthmatic, Im sympathetic. You should talk to your doc and see if he can switch you to a long acting inhaled bronchiodialator, like Vanceril, or Advair. These are much less damaging to your body than oral predisone.
01-22-2004, 12:28 PM #3Originally Posted by silenoz
01-22-2004, 12:46 PM #4
Its a corticosteroid that elevates cortisol... which will break down muscle and increases your appetite. I would say ask the doc fo a non ********* anti inflamatory drug but it sounds like you are tappering off it now already.
Unfortunately - I had tapered down from what began with a 60mg IV drip... I ended up throwing the meds away 3 weeks before the doc thought I did... apparently he said if you stop taking them too soon, your body doesn't know how to produce enough cortisol on it's own and that can be life threatening. But I had had it.
As far as making this an easier time for you - one thing you can do is think more short term. Like geting down to 20mg ED... that will feel a lot better than 80... 80mg ED is a very large dose.
Also - IMO - stay moderatly active and keep increasing your activity levels as you ween off the drug - deffinity don't lift heavy while on large amounts of the anti inflamatory steroid ... allow your body to heal but stay active. Watch your diet - pay attention to what goes in your mouth... a good diet will be even more crucial right now.
On the bright side - my joints never felt better. I had a horrible pain in my elbows and shoulders - which went away after the prednisone treatment...
BTW - I AM NOT A DOCTOR - JUST GIVING YOU ADVICE BASED ON MY EXPERIENCE WITH PREDNISONE.
01-22-2004, 01:04 PM #5Female Member
- Join Date
- Oct 2001
Each time I'm using prenidsone (for asthma too), it's the same thing, I take between 5 and 10lbs... But the effect goes away when I drop the medication. Are you always on? If so, maybe you could ask your doctor for a mild diuretic because the weight you are taking is not fat but water. You should also avoid eating anything salty while on..it get worse...
My dog is also using prenidsone (for allergies) and it gives her the same effect: water retention!
01-22-2004, 01:08 PM #6
sorry replied in wrong thread...
01-22-2004, 02:29 PM #7
Prednisone is basically the exact opposite of an anabolic steroid . It causes muscle loss, bone loss, increases fat storage, high blood glucose levels. Prednisone is much stronger than cortisol on a mg per mg basis.
Side effect major water retention, makes very aggressive, depletes body of calcium, and major increased appetite. It would have no beneficial effects on training.
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)